New York, 2022

Hail and Damaging Winds in New York, May 16, 2022

May 16, 2022 · NWS ALY · 36 events in 10 counties and zones

Showers and thunderstorms along and ahead of a cold front resulted in widespread wind damage across eastern New York during the afternoon into the evening hours on May 16. There were a few severe hail reports and a funnel cloud sighting over Schoharie County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
36

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ALY wrote it up.

Showers and thunderstorms along and ahead of a cold front resulted in widespread wind damage across eastern New York during the afternoon into the evening hours on May 16. There were a few severe hail reports and a funnel cloud sighting over Schoharie County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before the first event at May 16, 11:55 AM EST, 21 minutes earlier.

Area forecast discussion, May 16, 11:55 AM EST, 21 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
1255 PM EDT Mon May 16 2022

.SYNOPSIS...
A warm and humid air mass will remain across our region into
today. A strong cold front will bring severe thunderstorms
during the afternoon and evening. In wake of the cold front
passage, much cooler, less humid and windy conditions will
develop Tuesday into Wednesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
Enhanced Risk of Severe Thunderstorms across eastern New York
and a Slight Risk for western New England today...

Severe thunderstorms watch 227 issued, valid through 8 PM. Some
isolated to scattered showers and storms have formed over
eastern NY and western New England, while organized storms, some
severe are tracking out of central NY/PA. low level dew points
have risen into the 60s and surface based instabilities are
above 1000 j/kg. midlevel lapse rates not so steep but enough
shear and instability for some potential damaging winds and
maybe a little hail. Directional shear suggests an isolated
tornado cannot be ruled out.

PREVIOUS DISCUSSION:
A strong progressive upper level trough over the Great Lakes
and Ohio Valley regions is forecast to become negatively tilted
as it approaches and moves eastward across the area later this
afternoon into the evening. At the surface, a cyclone is
expected to develop along the system's cold front across Upstate
NY and track into northern New England this evening. Strong
dynamics/forcing, an increasing wind field, and sufficient
combination of instability and deep layer shear will result in
enhanced probability of severe thunderstorms.

Model guidance in generally good agreement with regards to
severe storm parameters. Surface based CAPE of around 1000-1500
J/Kg (00Z HREF mean and GFS) expected to develop with some
pockets of locally higher values given some expected clearing
once early morning fog dissipates. 0-6 km shear will increase to
around 30-40 kt during the afternoon to early evening allowing
for storm organization. Strong forcing should generally lead to
mainly QLCS/LEWP, although some of the CAMs are indicating some
isolated cells out ahead of the main line. Investigating
forecast soundings, the best shear is generally top-heavy
(strongest in the 3-6 km layer), thus supporting damaging winds
as the main threat. There is some veering in the 0-3 km layer,
and the Sig Tor Parameter from the HREF is indicating values
slightly exceeding 1 in parts of the eastern Catskills with 0-3
km SRH values of 100-200 south of Albany. So will have to watch
for rotation in any isolated cells that develop ahead of the
main line and also a possible brief spin-up tornado associated
with QLCS. Large hail looks to be a lesser threat with somewhat
modest CAPE in the hail growth region (-10C to -30C layer) and
marginal 700-500 mb lapse rates around 6.0-6.5 degC/km, but
cannot be ruled out in some of the taller/persistent updrafts.
Storms will produce downpours, but overall quick storm motions
should reduce the flash flood threat. Minor flooding of urban,
poor drainage and low lying area is possible though.

With regards to timing, based on the latest HRRR/NAMNest/NSSL
HRW areas west of the Hudson Valley should see the main line or
lines of storms moving from west to east between 3-6 PM, the
Hudson Valley and vicinity between 4-7 PM, and areas east of the
Hudson Valley (including western New England) between 5-8 PM.
One caveat is isolated cells may develop out ahead of main line
1-2 hours prior. The convection will likely move east of our
area after 8 PM.

Breezy and cooler conditions will develop behind the cold front
tonight. There will be noticeable drop in humidity levels
tonight, with dewpoints falling through the 50s and into the 40s
by early Tuesday morning. Low temperatures will be much cooler
than recent nights, with lower 50s in the Hudson Valley and
mid/upper 40s across areas east/west of the Hudson Valley.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY/...
It will be much cooler on Tuesday in a developing northwest
flow/cold advection regime. A short wave is expected to move
through the mean trough aloft, bringing scattered showers mainly
to areas north of Albany. It will become increasingly windy
during the day, with forecast soundings showing mixing heights
reaching up to 750 mb with good momentum transfer. Will increase
winds speeds and mention gusts of 30-40 mph. Highs will be
around 5 degrees below normal, ranging from the 50s in the
higher terrain to mid/upper 60s in the valleys.

A few showers may linger into the evening across parts of the
Adirondacks and southern Greens, with dry conditions expected
overnight. A northwest breeze will persist, which will prevent
temperatures from really bottoming out. Lows should mainly be in
the mid 30s/upper 30s in the mountains to mid/upper 40s in
valleys.

Wednesday looks to be a dry and tranquil day, as surface high
pressure gradually builds eastward into our region with a zonal
WNW flow aloft. Temperatures will be a bit warmer than Tuesday,
but still slightly below normal. A northwest breeze will persist
much of the day, since the surface high won't be moving
overhead until late. Wind speeds will not be as strong as
Tuesday though.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
Changeable conditions through the long term portion of the
forecast, with fairly progressive mid/upper level pattern across
much of the CONUS.

Initially, a weak upper level disturbance passes near or north
of the region Thursday, bringing some showers late Wednesday
night into Thursday, although moisture may be somewhat limited,
keeping overall shower coverage scattered. Wed night min temps
mainly in the 40s, with some 30s possible across the southern
Adirondacks. Thursday max temps generally in the mid 60s to
lower 70s, with Thursday night min temps in the 40s and 50s.

Behind this disturbance, an upper level trough is expected to
dig into the Rockies and northern Plains, allowing for mid/upper
level ridging to build along or off the east coast. A deep
southwest flow is expected to develop Friday-Saturday,
potentially allowing for a quick warming trend. Will have to
watch for some isolated/scattered showers/thunderstorms on the
leading edge of this warm southwest flow on Friday/Friday night,
particularly across the southern Adirondacks. Highs Friday in
the mid 70s to lower 80s, while remaining quite mild Friday
night, with min temps in the 50s to lower 60s. Then, a warm to
hot day is possible Saturday, as 850 temperatures soar to +17 to
+19C. This could allow for max temps to reach 85-90 for lower
elevations, and 80-85 for higher terrain, with some possibility
for even warmer max temps. This surge of warmth looks relatively
short-lived, as the aforementioned upper level trough is
expected to translate east Saturday night-Sunday, allowing for a
cold front to pass through the region sometime late Saturday
night or Sunday.

Depending on the timing of the front, which remains uncertain,
there could be showers and thunderstorms ahead of and with the
cold front, with some locally strong thunderstorms possible
should the front and/or a pre-frontal trough pass through during
peak heating. Will include chance PoPs for late Saturday
afternoon into Sunday, although current model consensus suggests
frontal passage may occur Sunday morning, potentially limiting
convective potential.

Max temps on Sunday will be largely dependent on timing of
frontal passage. Current forecast indicates highs in the 60s for
higher terrain, and lower/mid 70s for valleys, with temps
cooling into the 40s for most areas Sunday night, with some 30s
possible across portions of the southern Adirondacks and
southern VT.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
A cold front with a strong wave of low pressure will bring
showers and strong to severe thunderstorms to the region this
afternoon into the early evening.

Areas of fog and low clouds will lift between 12Z-14Z/MON. VFR
conditions will then return with a few cumulus and sct-bkn high
clouds. Isolated showers/thunderstorms may fire initially ahead of
the prefrontal disturbance 17Z-19Z/MON. However, a line of strong to
severe thunderstorms is expected to cross the TAF sites between
roughly 20Z/MON-00Z/TUE. We used TEMPO groups for all the TAF sites
to denote a brief period of IFR vsbys/cigs and possibly wind gusts
to 45 kts (could be greater) as the line of thunderstorms passes
through just ahead of the cold front.

In the wake of the storms and cold front, lingering rain showers
will be possible through 06Z/Tue, with MVFR to VFR Cigs. Conditions
should then improve to VFR after 06Z/Tue.

A light south/southeast wind at less than 5 KT is expected to
increase to 5-10 KT by late this morning, with some gusts of 15-20
KT possible this afternoon ahead of any thunderstorms. The line of
thunderstorms should pass through between 20Z/Mon-00Z/Tue, with
winds shifting into the west to southwest in its wake, at 8-12 KT,
with some gusts of 20-25 KT possible, especially after 03Z/Tue.

Outlook...

Monday Night: High Operational Impact. Breezy. Likely SHRA...TSRA.
Tuesday: Low Operational Impact. Breezy. Slight Chance of SHRA.
Tuesday Night: Low Operational Impact. Breezy. NO SIG WX.
Wednesday: Low Operational Impact. Breezy. NO SIG WX.
Wednesday Night: Low Operational Impact. Isolated SHRA.
Thursday: Moderate Operational Impact. Scattered SHRA.
Thursday Night: No Operational Impact. NO SIG WX.
Friday: Low Operational Impact. NO SIG WX.

&&

.FIRE WEATHER...
Westerly winds will gust 30 to 40 mph on Tuesday...

A warm and humid air mass will remain across our region into
today. A strong cold front will bring severe thunderstorms
during the afternoon and evening. In wake of the cold front
passage, much cooler, less humid and windy conditions will
develop Tuesday into Wednesday.

Minimum relative humidity values will only be around 50 to 65
percent today, increasing to maximum values of between 80 and
100 percent tonight. RH values will decrease to minimum values
of around 35 to 55 percent on Tuesday.

Winds today will be southerly around 5 to 10 mph, becoming
westerly tonight behind a cold front passage and increasing to 5
to 15 mph. Winds on Tuesday will remain westerly and increase
to 10 to 20 mph with gusts of 30 to 40 mph.

&&

.HYDROLOGY...
A strong cold front will move across the area this afternoon
into this evening, bringing widespread showers and
thunderstorms. Downpours will occur with thunderstorms and may
result in minor flooding of urban, poor drainage and low lying
areas. Thunderstorms will be moving fairly quickly though, so
the threat of flash flooding is low. Only minor rises may occur
on larger rivers and streams.

Mainly drier, cooler and breezy conditions are then expected
Tuesday into Wednesday behind the cold front. A few showers will
be possible on Tuesday, mainly north of Albany.

For details on specific area rivers and lakes, including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...None.
MA...None.
VT...None.

&&

SYNOPSIS...JPV
NEAR TERM...NAS/JPV
SHORT TERM...JPV
LONG TERM...KL
AVIATION...Picard
FIRE WEATHER...JPV
HYDROLOGY...JPV
Hazardous weather outlook, May 16, 3:07 AM EST, 9 hours 9 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
407 AM EDT Mon May 16 2022

NYZ032-033-038>043-047>054-058>061-063>066-082>084-171100-
Northern Herkimer-Hamilton-Southern Herkimer-Southern Fulton-
Montgomery-Northern Saratoga-Northern Warren-Northern Washington-
Schoharie-Western Schenectady-Eastern Schenectady-Southern Saratoga-
Western Albany-Eastern Albany-Western Rensselaer-Eastern Rensselaer-
Western Greene-Eastern Greene-Western Columbia-Eastern Columbia-
Western Ulster-Eastern Ulster-Western Dutchess-Eastern Dutchess-
Northern Fulton-Southeast Warren-Southern Washington-
407 AM EDT Mon May 16 2022

This Hazardous Weather Outlook is for eastern New York.

.DAY ONE...Today and tonight.

The Storm Prediction Center has placed eastern New York within an
Enhanced Risk for severe thunderstorms today, as a strong cold front
tracks through the region during the afternoon and evening. The main
threat will be damaging wind gusts, although isolated occurrences of
large hail are also possible. Thunderstorms may also produce
downpours which could result in localized flooding of urban, poor
drainage and low lying areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed today.

CTZ001-013-MAZ001-025-VTZ013>015-171100-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Bennington-Western Windham-Eastern Windham-
407 AM EDT Mon May 16 2022

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts and southern Vermont.

.DAY ONE...Today and tonight.

The Storm Prediction Center has placed western New England within a
Slight Risk for severe thunderstorms today, as a strong cold front
tracks through the region during the afternoon and evening. The main
threat will be damaging wind gusts, although isolated occurrences of
large hail are also possible. Thunderstorms may also produce heavy
downpours which could result in localized flooding of urban, poor
drainage and low lying areas.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed today.

The radar

The Albany radar (KENX), 90 km away, was scanning. The volume nearest the first event began at 17:14 UTC.

Open the radar archive at this moment

Event by event

32 thunderstorm wind, 3 hail, 1 funnel cloud. Local standard time, as filed.

Thunderstorm Wind, Herkimer

When
May 16, 12:16 PM EST
Where
Herkimer County, 0.51 mi E of Mohawk
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.020, -74.990

A tree and wires were reported down on Caroline Street near Park Ave.

Thunderstorm Wind, Herkimer

When
May 16, 12:17 PM EST
Where
Herkimer County, 0.51 mi W of East Herkimer
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
43.030, -74.980

A tree and wires were reported down on a vehicle on Washington Street.

Hail, Herkimer

When
May 16, 12:33 PM EST
Where
Herkimer County, 1.01 mi E of Goodell Corners
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
43.100, -74.860

Quarter size hail was reported by a trained spotter in Herkimer County.

Thunderstorm Wind, Herkimer

When
May 16, 2:00 PM EST
Where
Herkimer County, 1.47 mi SSW of West Winfield
Measured
50 kt (58 mph) estimated gust
Reported by
Social Media
Coordinates
42.860, -75.190

Trees and wires were reported down.

Thunderstorm Wind, Herkimer

When
May 16, 2:04 PM EST
Where
Herkimer County, Cedarville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.930, -75.100

Trees and wires were reported down.

Thunderstorm Wind, Herkimer

When
May 16, 2:08 PM EST
Where
Herkimer County, Cedarville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.930, -75.100

Trees and wires were reported down.

Thunderstorm Wind, Herkimer

When
May 16, 2:08 PM EST
Where
Herkimer County, 1.01 mi W of Cedarville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
42.930, -75.120

Tree was reported down on the road.

Thunderstorm Wind, Herkimer

When
May 16, 2:23 PM EST
Where
Herkimer County, 0.85 mi SE of Old Forge
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.710, -74.970

Law enforcement reported trees and wires down on power and cable lines on Fletcher Road.

Funnel Cloud, Schoharie

When
May 16, 2:30 PM EST
Where
Schoharie County, 2.14 mi WNW of Carlisle
Reported by
Social Media
Coordinates
42.760, -74.490

There was video evidence of a funnel cloud along US 20 in Scoharie.

Thunderstorm Wind, Albany

When
May 16, 2:55 PM EST
Where
Albany County, 2.58 mi NE of Potter Hollow
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.460, -74.170

A power pole was reported down.

Thunderstorm Wind, Albany

When
May 16, 2:57 PM EST
Where
Albany County, 2.58 mi NE of Potter Hollow
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.460, -74.170

A tree was reported down on the road.

Thunderstorm Wind, Hamilton

When
May 16, 3:00 PM EST
Where
Hamilton County, 0.5 mi E of Indian Lake
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.780, -74.260

A tree and wires were reported down.

Thunderstorm Wind, Albany

When
May 16, 3:00 PM EST
Where
Albany County, 0.51 mi W of Rensselaerville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.520, -74.140

A tree was reported down.

Thunderstorm Wind, Albany

When
May 16, 3:00 PM EST
Where
Albany County, 2.91 mi SE of Rensselaerville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.490, -74.090

Trees and wires were reported down.

Thunderstorm Wind, Albany

When
May 16, 3:01 PM EST
Where
Albany County, 1.68 mi WSW of Westerlo
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.510, -74.080

Multiple trees and wires were reported down.

Thunderstorm Wind, Schenectady

When
May 16, 3:05 PM EST
Where
Schenectady County, 0.51 mi E of Scotia
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.830, -73.960

A tree was reported down near Bruce Street and 1st Street.

Thunderstorm Wind, Ulster

When
May 16, 3:09 PM EST
Where
Ulster County, 1.24 mi SE of Ulsterville
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.610, -74.350

Trees and wires were reported down.

Hail, Ulster

When
May 16, 3:10 PM EST
Where
Ulster County, 1.24 mi SW of Katsbaan
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.110, -73.990

Quarter size hail was reported by a trained spotter in Ulster County.

Hail, Ulster

When
May 16, 3:10 PM EST
Where
Ulster County, 0.86 mi SE of Centerville
Measured
1.25 in hail
Reported by
Trained Spotter
Coordinates
42.070, -74.010

Half dollar size hail was reported by a trained spotter in Ulster County.

Thunderstorm Wind, Hamilton

When
May 16, 3:15 PM EST
Where
Hamilton County, 0.5 mi W of Hope Falls
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
43.300, -74.190

Trees and wires were reported down.

Thunderstorm Wind, Albany

When
May 16, 3:16 PM EST
Where
Albany County, Ravena
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.470, -73.820

Wires were reported down near Ravena.

Thunderstorm Wind, Ulster

When
May 16, 3:20 PM EST
Where
Ulster County, 0.86 mi SW of Libertyville
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.710, -74.140

A trained spotter reported multiple trees down.

Thunderstorm Wind, Albany

When
May 16, 3:21 PM EST
Where
Albany County, 0.51 mi E of Ravena
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.470, -73.810

Wires were reported down in Ravena.

Thunderstorm Wind, Schenectady

When
May 16, 3:22 PM EST
Where
Schenectady County, 0.51 mi E of Scotia
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.830, -73.960

There were reports of downed trees.

Thunderstorm Wind, Rensselaer

When
May 16, 3:24 PM EST
Where
Rensselaer County, 0.69 mi S of South Schodack
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.510, -73.720

Trees and wires were reported down.

Thunderstorm Wind, Albany

When
May 16, 3:26 PM EST
Where
Albany County, 1.67 mi ENE of Meadowdale
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.680, -73.950

A tree was reported down.

Thunderstorm Wind, Columbia

When
May 16, 3:30 PM EST
Where
Columbia County, 0.69 mi S of Stuyvesant
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.370, -73.780

A tree was reported down on the road.

Thunderstorm Wind, Rensselaer

When
May 16, 3:30 PM EST
Where
Rensselaer County, 0.86 mi SW of Braeside
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.540, -73.610

Trees and wires were reported down.

Thunderstorm Wind, Rensselaer

When
May 16, 3:32 PM EST
Where
Rensselaer County, 0.86 mi SW of Braeside
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
42.540, -73.610

Trees and wires were reported down.

Thunderstorm Wind, Dutchess

When
May 16, 3:32 PM EST
Where
Dutchess County, 2.31 mi SSW of Washington Hollow
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.750, -73.770

A tree was reported down blocking two lanes of Taconic Parkway.

Thunderstorm Wind, Dutchess

When
May 16, 3:34 PM EST
Where
Dutchess County, 1.24 mi NE of Staatsburg
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.860, -73.910

A tree was reported down blocking a roadway.

Thunderstorm Wind, Ulster

When
May 16, 3:36 PM EST
Where
Ulster County, 1.03 mi E of Highland
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
41.720, -73.960

The public reported a large tree limb down.

Thunderstorm Wind, Rensselaer

When
May 16, 3:43 PM EST
Where
Rensselaer County, 1.23 mi SW of East Schodack
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
42.560, -73.650

A tree was reported down on wires.

Thunderstorm Wind, Dutchess

When
May 16, 3:52 PM EST
Where
Dutchess County, 1.24 mi SE of Stissing
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
41.890, -73.660

Law enforcement reported a tree on the roadway.

Thunderstorm Wind, Saratoga

When
May 16, 3:53 PM EST
Where
Saratoga County, 2.44 mi NW of Gansevoort
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.220, -73.710

A tree was reported down blocking the roadway near South Road at Old Saratoga Road.

Thunderstorm Wind, Saratoga

When
May 16, 3:54 PM EST
Where
Saratoga County, 1.01 mi E of Schuylerville
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
43.100, -73.580

A tree was reported down blocking Pearl St.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2022Every state in 2022This day in weather historyWarnings in New York, May 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1028761, 1028762, 1028757, 1028764, 1028767, 1028768, 1028769, 1028770, 1028758, 1028771, 1028772, 1028774, 1028776, 1028792, 1028777, 1028780, 1028781, 1028759, 1028760, 1028782, 1028795, 1028811, 1028794, 1028810, 1028789, 1028798, 1028783, 1028790, 1028797, 1028803, 1028805, 1028809, 1028784, 1028807, 1028786, 1028788.